Post Edited (sr5599) : 8/4/2008 7:17:53 PM (GMT-6)
Post Edited (FinalMacGyver) : 8/11/2008 4:06:07 PM (GMT-6)
Both were over 18 months and like the vast majority they were taking Tysabri to treat MS...
I don't know the dose for MS...it may be different than for Crohns. Also I suspect that MS sufferers probably take some pretty aggressive drugs besides the Tysabri.
I was on Tysabri for over 18 months...closer to 2 years, maybe a bit more....then when the problems began they did all sorts of tests and scans on me...MRI's, CAT-Scans, blood tests till I was dry ...I drew the line at the spinal tap (the Dr. agreed that since everything was negative it was not needed)....I am thinking about moving to Tysabri at this point, but fear giving up the meager gains I have had with the Humira and additionally fear the setback that the 8 weeks of no drugs could cause me.
I know takling Tysabri would be very scary...even though I was on it for a long time I know that if I go back on it I will be very nervous for a long time.....
I admit that even now...a couple of years later I still wonder if something bad could occur from my having been on it.
That said....I feel certain that I will go try to go back on it very soon...simply because the relief it provided me was fantastic...unmatched by anything else I have ever tried. the quality of life it afforded me is IMO...for me...worth the risk....maybe even worth double the risk.
Post Edited (sr5599) : 8/15/2008 12:24:22 AM (GMT-6)
sr5599...not being critical, but hoping instead to give you a little relief....if over 14,000 are at the 18 month plus mark...then the ratio is closer to 1 in 2,000. As far as I know there have 6 instances...maybe 7....so hopefully that helps a little.
I was told by the Bio-gen folks and by the doctor's office that ran my trials that there was no information about being at higher risk for the PML if I started taking Tysabri for the second time. They did, however, both agree that I could have built up a slight to moderate resistance to the drug. that my body may have developed anti-bodies that would cut back its effectiveness. Thus my real quandry is do I go back on with the same or higher risks for the PML knowing that I may not receive all of the benefits I did before.
BTW.....I never had any infusion reactions and I had immediate positive results to the drug. I did not take anything other than Asacol while on the Tysabri...no anti-b's....no suppositories....nothing. I feel I had 85 to 95% remission overall and some weeks 100%. Since the Tysabri is not a cure of the disease but rather a great controling agent of the disease and its symptoms I feel that the drug would wear off near the 28th day post infusion. I could really tell just by how I felt when it was time for another infusion.